I have vestibular weakness in my left ear. This has caused me to become very anxious. My balances is also off. I have what they call an imbalanced gait when I walk. This all started a few months ago when I started taking Syntroid for Hashimoto diease due to an small lump on my thryoid. While I was taking Syntroid I had become very anxious, got very dizzy one night and started walking favoring my left side. I have gone to various dr and had various tests. The results vestibular weakness, now I go to vestibular rehab twice a week. Will this really help? What could have causes all of this? Reaction to Syntoid? Aniexty causing the dizziness? My thyroid? My dr seem conflicted. Thank you
I have no idea if thyroid medications can cause dizziness. As far as I know (and I'm not an expert), they wouldn't cause actual vestibular weakness.
Dizziness and anxiety often go hand-in-hand, regardless of which one caused which. The vestibular system is closely linked to the autonomic nervous system, which controls the "fight-or-flight" response. So people with chronic dizziness very often develop anxiety.
If you had some injury to your inner ear causing vestibular weakness, rehab should help. Hopefully you have a therapist who specializes in vestibular rehab (see lists at www.vestibular.org). It is really VERY helpful for most people, but you have to be persistent with the exercises.
The best specialist for inner-ear disorders is a neuro-otologist, also spelled neurotologist (if you haven't already seen one). See lists at www.vestibular.org (not complete lists) or at the American Neurotology Society Web site.
Sometimes they simply can't tell for sure what causes a patient's vestibular problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.